advertisement
Question
Posted by: Erin | 2019/03/03

Unexplained weight loss then gian

I have been obese for the majority of my life since I was a very young child. A couple of years ago I rapidly lost around 40kg over about 6 months completely unintentionally. I was smoking weed and taking party drugs fairly regularly. My weight stabilized at around 65kg for about a year. All of a sudden my weight began to pile back on. My diet and exercise had not changed, I had stopped going out so much and also started experiencing symptoms of endometriosis and started taking the pill - my surgery later found no endometriosis to remove but an IUD was inserted. I felt like I was gaining a clothing size every week until I gained all of the 40kg back. During this period I also started taking lithium. For a couple of months now I have been exercising regularly (at least 5 times per week), counting my calories, paying attention to nutrition and even some days not eating at all yet I am still gaining weight. I've been taking Duromine for about 2 weeks. I am not sure what else to do or which of these many factors could be prohibiting my weight loss. Have spoken to my GP many times with few useful answers. Please help!!

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageThe Dietitians
- 2019/03/12

Dear Erin Normally hormones and medication can afffect weight but normally not to the extent of 40 kg An appitite suppresant alone such as Duranine is inffective for you to be successfull The best wll be to look at the food aspect Consult with a dietititian to plan a calorie restricted diet for you hta suits you lifestyle and not leave your hungry or deprived but ensure weight loss.It is not only what we we but also why, how much and when This all affect blood glucose control important for appitite and weight loss control Contact www.adsa.org.za

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement